Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 25, 2020, 3:09 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 25, 2020, 11:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 3:09 AM CST (09:09 UTC)
- In effect from
- Feb 25, 2020, 11:00 AM CST
- Expired
- Feb 25, 2020, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS74 KAMA 250909 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 309 AM CST Tue Feb 25 2020 OKZ001-002-TXZ001>003-006-007-251800- /O.NEW.KAMA.WI.Y.0003.200225T1700Z-200226T0000Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, and Dumas 309 AM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...North winds 30 to 40 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Sherman, Hansford, Hartley and Moore Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...The strong winds will create patchy blowing snow around mid to late this afternoon through this evening. Visibilities may be reduced to less than a mile at times in the blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schneider
3 follow-up statements
644 WWUS74 KAMA 251814 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1214 PM CST Tue Feb 25 2020 TXZ011>013-016>018-317-260200- /O.EXB.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/ Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- Palo Duro Canyon- Including the cities of Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 1214 PM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 35 to 40 mph expected. * WHERE...Oldham, Potter, Carson, Deaf Smith, Randall, Armstrong Counties and Palo Duro Canyon. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ001-002-TXZ001>003-006-007-260200- /O.EXT.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, and Dumas 1214 PM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 30 to 40 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Sherman, Hansford, Hartley and Moore Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
734 WWUS74 KAMA 251847 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1247 PM CST Tue Feb 25 2020 OKZ003-TXZ004-005-008>010-014-015-019-020-260200- /O.EXA.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Gray- Wheeler-Donley-Collingsworth- Including the cities of Beaver, Forgan, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington 1247 PM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 30 to 40 mph expected. * WHERE...In Oklahoma, Beaver County. In Texas, Ochiltree, Lipscomb, Hutchinson, Roberts, Hemphill, Gray, Wheeler, Donley and Collingsworth Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible.PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ001-002-TXZ001>003-006-007-011>013-016>018-317-260200- /O.CON.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Oldham- Potter-Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, and Palo Duro Canyon 1247 PM CST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 30 to 40 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Sherman, Hansford, Hartley and Moore Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Bieda
956 WWUS74 KAMA 260201 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 801 PM CST Tue Feb 25 2020 OKZ001>003-TXZ001>020-317-260315- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-200226T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 801 PM CST Tue Feb 25 2020 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:23 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 24, 11:23 PM CST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1123 PM CST Mon Feb 24 2020 .AVIATION... North winds will increase by mid morning at all TAF sites and then they are expected to increase even more by early afternoon. Winds are expected to peak out in the 30 to 35 knot range with higher gusts in the afternoon at all sites. Winds will then slowly decrease after sunset. Skies are expected to remain VFR, except for GUY where MVFR cigs may move in toward the end of the forecast. && .PREV DISCUSSION... /Issued 832 PM CST Mon Feb 24 2020/ UPDATE... The Panhandles have been in the southern part of a an upper level short wave trough that is swinging northeast into western Nebraska now. This trough combined with upper level jet dynamics along with just enough moisture to produce rain and snow showers across the northeast half of the CWA this evening. These rain and snow showers are expected to move east of the area by early morning on Tuesday. Any snowfall accumulations should be under one inch. Strong downward forcing has also allowed the surface winds to gust to 50 to 55 and occasionally 60 mph across much of the area. These winds will continue through the southeast quarter of the Texas Panhandle through about midnight and then they will decrease. PREV DISCUSSION... /Issued 552 PM CST Mon Feb 24 2020/ AVIATION... A patch of light rain showers that are producing very little rain and wind gusts close to 50 knots will affect the DHT and GUY TAF sites for the first few hours. Winds are expected to decrease overnight. North to northwest winds will increase again at all sites with the passage as a cold front by mid morning on Tuesday. Skies are expected to remain VFR. PREV DISCUSSION... /Issued 349 PM CST Mon Feb 24 2020/ SHORT TERM... A mid to upper level low positioned over western Missouri and eastern Kansas has now weakened and is progged to continue to merge into the main flow. At the same time a new low is developing over southeastern Wyoming per water vapor analysis. This new low is progged to move into Colorado and strengthen this evening. A cold front at the surface will move into the area between 4 and 6 PM this evening. Some moisture will be available as this front moves through that areas in the north and northeast of the FA have a chance for some showers to be produced by the cold front in the northeastern to eastern FA. Areas in the western to southwestern FA may see some virga. The temperature and dewpoint spread at the surface in the west is likely too large for any measurable moisture to reach the ground before evaporating. Also, winds are expected to pick up behind the front to around 20 to 25 mph gusting up to 35 mph. Overnight temperatures will be able to drop to the low 20s to the lower 30s across the area. For Tuesday, daytime highs will be below normal in the mid 30s to 40s. By the evening time Tuesday another cold front will move through with some strong northerly winds. Some light rain and snow may be possible in the north to northeast FA. The caveat here, will be the dry air at the surface. Bufkit soundings only suggest that the column will only saturate for an hour, if that. Do not expect any accumulations out side of a light dusting at this time due to the dry air. Then, overnight into Wednesday morning, temperatures will be able to drop into the teens with windchills in the single digits. Hoffeditz LONG TERM...Wednesday through Sunday Night... The recovery period continues as large scale upper level trof exits the central CONUS. Highs on Wednesday looks to still be in the mid to upper 40s, however there is room to come up a bit with the potential for the warmer air to move in a bit earlier. But right now the temps look good. Thursday and Friday could be a bit tricky with temps as back door cold fronts continue to try and clip the Panhandles on the back side of the upper level trof. Additionally, warm southwest flow will try to make it into the western Panhandles. So we could have a large temperature gradient across the Panhandles for the end of the work week. Still no precipitation in the forecast through Friday, or over the weekend for that matter. West to southwest warm and dry flow looks to be in store for the weekend, with the next upper level trof moving into the Pacific Northwest on Sunday. Breezy yet mild conditions expected on Saturday and Sunday. Just like the last several weekends, highs will be in the 60s, to maybe lower 70s. Will keep an eye on the upper level setup to make sure it's not going to be too windy, but for right now the winds just look to be in the 10 to 20 mph range. Not too bad to end out February and begin March. There is another cold front on the horizon after the weekend, but just how early it will come is too soon to tell. Currently doesn't look too impactful to the Panhandles as far as precipitation/ snowfall goes, but we'll continue to monitor the system and provide updates. Weber FIRE WEATHER... Right now given the dry pattern that we will be in for the next several days, it seems very favorable to assume at least elevated Fire Weather. The north winds on Tuesday will keep the temperatures at bay, but the winds will be breezy and it's possible if something sparks that there could be some issues controlling the fire. It's more of a north wind and cooler temperature keeping things in check. Moving into the weekend, Saturday through Monday, the Panhandles could have the potential for critical Fire Weather conditions. Right now the setup doesn't favor anything critical. However, a shift in the position of the next incoming system and the stacked jet that's associated with it could open the door for critical Fire Weather over the weekend and into Monday. So keep up to date with the forecast just in case the Fire threat increases. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/7
Hazardous weather outlook, Feb 24, 8:24 PM CST, 6 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 824 PM CST Mon Feb 24 2020 OKZ001>003-TXZ001>020-317-251430- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 824 PM CST Mon Feb 24 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Some light snow will be possible across the eastern Panhandles. Snow accumulations are expected to remain under one inch. Strong north winds will gust to around 50 mph across the southeast Texas Panhandle. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. North winds 25 to 35 mph on Tuesday, with the northwest Panhandles expected to see the strongest winds. Elevated Fire Weather could result from these winds on Tuesday. Possible elevated Fire Weather over the weekend, as the Panhandles move towards a warming trend, and breezy winds could be in play as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:03 PM CST | Special Weather Statement | AMA | Hansford, Hutchinson, Moore, Ochiltree | 57 min |
| Feb 24, 6:51 PM CST | Special Weather Statement | AMA | Carson, Hutchinson, Lipscomb, Moore, Ochiltree, Potter and 1 more | 84 min |
| Feb 24, 7:40 PM CST | Special Weather Statement | AMA | Armstrong, Gray, Hemphill, Wheeler | 95 min |
| Feb 24, 8:56 PM CST | Special Weather Statement | AMA | Collingsworth | 34 min |
| Feb 25, 3:03 PM CST | Winter Weather Advisory | AMA | Hansford, Lipscomb, Ochiltree | 9 hr |
| Feb 25, 3:48 PM CST | Special Weather Statement | AMA | Gray, Hutchinson, Roberts, Wheeler | 27 min |
| Feb 25, 4:10 PM CST | Special Weather Statement | AMA | Collingsworth, Donley, Gray | 65 min |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.